Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diagnosed with epididymitis. Taken antibiotics. Having slight heaviness in testicle. Epididymis swollen. Medication?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9030 Questions
Question
Hello

I was diagnosed with epididymitis 5 months and have taken antibiotics such as doxycycline, bactrim-ds and clindamycin. Since past 1 month I have stopped taking antibiotics and have been feeling better with no pain. At the same time I also feel slight heaviness in my right testicle. Kinda like my epididymis is swollen. What medication should I take for it, and does this sign tell that I still have infection or just residual pain.

Thanks
Posted Mon, 3 Jun 2013 in Men's Health
 
 
Answered by Dr. P. T. Patil 1 hour later
Hello
Thanks for your query.Based on the facts that you have posted it appears that you have Epididymitis since last 5 months and have been taking antibiotics for the same.

Now you have little discomfort and heaviness in testicle and epididymis is still swollen.
This is suggestive of some residual infection which can be confirmed by doing Ultrasound scanning of the scrotum and routine urine examination.

The heaviness in testicle is likely to be due to secondary hydrocele that commonly develops due to infection.

Please take antibiotics of Floxacin group along with anti inflammatory medication like Serropeptidase for 2 more weeks.

I think it should get resolved in two weeks.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.
Dr.Patil..


Above answer was peer-reviewed by
 
Follow-up: Diagnosed with epididymitis. Taken antibiotics. Having slight heaviness in testicle. Epididymis swollen. Medication? 14 hours later
I am currently on neurontin for 30 days. So I wondering is it safe for me while on this medication and go to gym for heavy workout.
 
 
Answered by Dr. P. T. Patil 10 hours later
hello
Thanks for follow up.

I have no idea about the pharmaceutical ingredients of Neurontin that you are taking. Please post regarding the pharmaceutical composition of the drug to make any comment.

As regards your exercise increase it gradually depending upon the pain tolerance.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with epididymitis. Taken antibiotics. Having slight heaviness in testicle. Epididymis swollen. Medication? 38 hours later
My doctor told me to stop taking antibiotics 1 month back, as it could cause the bacteria to become resistant to them. So I was wondering how long should I wait before I start taking the antibiotics again.
 
 
Answered by Dr. P. T. Patil 8 hours later
Hello
Thanks for follow up.
You cannot avoid taking antibiotic if infection is there, just with the assumption of bacteria developing resistance.

As such we have no idea about the bacteria causing this infection and their sensitivity to antibiotics.You can get your urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.

I would suggest you ta take simple antibiotics of floxacin group which you have not taken so far These antibiotics are commonly prescribed in genitourinary infections along with anti inflammatory drug Serropeptidase to reduce the swelling of epididymis.

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with epididymitis. Taken antibiotics. Having slight heaviness in testicle. Epididymis swollen. Medication? 23 hours later
I tried floxacin before for 2 days, but I got severe tendon pains, so i stopped it. Can I try Bactrim-DS instead of it, though I have already taken it for 1 month before.
 
 
Answered by Dr. P. T. Patil 20 minutes later
Hello
Thanks for writing again.

The pain in tendon may not be due to Floxacin.

Since you have taken Bactrim earlier it will be better if you take other antibiotic like Cifotaxime.
Thanks and regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor